Alert archive / Wisconsin / Frost Advisories in 2013
Frost Advisory 5, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 21, 2013, 3:12 AM CDT for 6 counties in Wisconsin. It took effect at Sep 22, 2013, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2013, 3:12 AM CDT (08:12 UTC)
- In effect from
- Sep 22, 2013, 12:00 AM CDT
- Expired
- Sep 22, 2013, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724 WWUS73 KARX 210812 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 312 AM CDT SAT SEP 21 2013 ...FROST EXPECTED AFTER MIDNIGHT TONIGHT... .HIGH PRESSURE WILL BUILD ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN TONIGHT. UNDER CLEAR SKIES...TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S. THESE TEMPERATURES WILL BE COLD ENOUGH FOR AREAS OF FROST TO DEVELOP EARLY SUNDAY MORNING. WIZ017-029-034-042>044-211615- /O.NEW.KARX.FR.Y.0005.130922T0500Z-130922T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 312 AM CDT SAT SEP 21 2013 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY. * TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S TONIGHT. * THESE TEMPERATURES WILL BE COLD ENOUGH FOR AREAS OF FROST TO DEVELOP ON SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYNE WEATHER.GOV/LACROSSE
5 follow-up statements
185 WWUS73 KARX 211354 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 854 AM CDT SAT SEP 21 2013 ...FROST EXPECTED AFTER MIDNIGHT TONIGHT... .PLAN ON AREAS OF FROST TO DEVELOP EARLY SUNDAY MORNING AS TEMPERATURES DROP INTO THE LOWER TO MID 30S. THE CHILLY CONDITIONS ARE A RESULT OF HIGH PRESSURE BUILDING IN...ALLOWING SKIES TO CLEAR AND WINDS TO DIMINISH. WIZ017-029-034-042>044-212200- /O.CON.KARX.FR.Y.0005.130922T0500Z-130922T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 854 AM CDT SAT SEP 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * PLAN ON TEMPERATURES TO FALL INTO THE LOWER AND MID 30S AFTER MIDNIGHT TONIGHT...RESULTING IN AREAS OF FROST. * SENSITIVE VEGETATION MAY BE KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS WILL NEED TO BE COVERED OR BROUGHT INSIDE. && $$ AJ WEATHER.GOV/LACROSSE
072 WWUS73 KARX 212001 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 301 PM CDT SAT SEP 21 2013 ...FROST EXPECTED AFTER MIDNIGHT TONIGHT ALONG AND NORTH OF INTERSTATE 94... .PLAN ON AREAS OF FROST TO DEVELOP EARLY SUNDAY MORNING AS TEMPERATURES DROP INTO THE LOWER TO MID 30S. THE CHILLY CONDITIONS ARE A RESULT OF HIGH PRESSURE BUILDING IN...ALLOWING SKIES TO CLEAR AND WINDS TO DIMINISH. WIZ017-029-034-042>044-220415- /O.CON.KARX.FR.Y.0005.130922T0500Z-130922T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 301 PM CDT SAT SEP 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * PLAN ON TEMPERATURES TO FALL INTO THE LOWER AND MID 30S AFTER MIDNIGHT TONIGHT...RESULTING IN AREAS OF FROST. * SENSITIVE VEGETATION MAY BE KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS WILL NEED TO BE COVERED OR BROUGHT INSIDE. && $$ AJ WEATHER.GOV/LACROSSE
429 WWUS73 KARX 220210 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 910 PM CDT SAT SEP 21 2013 ...FROST EXPECTED OVERNIGHT ACROSS PARTS OF CENTRAL AND NORTHERN WISCONSIN... .COOL HIGH PRESSURE WILL PROVIDE CLEAR SKIES AND LIGHT WINDS OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO DROP WELL DOWN INTO THE 30S...AND FROST IS EXPECTED TO DEVELOP. WIZ017-029-034-042>044-221015- /O.CON.KARX.FR.Y.0005.130922T0500Z-130922T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 910 PM CDT SAT SEP 21 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... * PLAN ON TEMPERATURES TO FALL INTO THE LOWER AND MID 30S OVERNIGHT...RESULTING IN AREAS OF FROST. * SENSITIVE VEGETATION MAY BE KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS WILL NEED TO BE COVERED OR BROUGHT INSIDE. && $$ MW WEATHER.GOV/LACROSSE
201 WWUS73 KARX 220802 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 302 AM CDT SUN SEP 22 2013 ...FROST EXPECTED EARLY THIS MORNING ACROSS CENTRAL AND NORTHERN WISCONSIN... .HIGH PRESSURE WILL PROVIDE CLEAR SKIES AND LIGHT WINDS EARLY THIS MORNING. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MID 30S. THIS WILL ALLOW AREAS OF FROST TO DEVELOP. WIZ017-029-034-042>044-221300- /O.CON.KARX.FR.Y.0005.000000T0000Z-130922T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 302 AM CDT SUN SEP 22 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S EARLY THIS MORNING...RESULTING IN AREAS OF FROST. * SENSITIVE VEGETATION MAY BE KILLED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS WILL NEED TO BE COVERED OR BROUGHT INSIDE. && $$ BOYNE WEATHER.GOV/LACROSSE
649 WWUS73 KARX 221255 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 755 AM CDT SUN SEP 22 2013 ...FROST THREAT HAS ENDED ACROSS THE AREA... .UNDER SUNNY SKIES...TEMPERATURES WILL QUICKLY WARM THROUGH THE 30S AND 40S DURING THE NEXT 2 HOURS. AS A RESULT...THE THREAT FOR FROST HAS ENDED. AS A RESULT...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM CDT. WIZ017-029-034-042>044-221400- /O.EXP.KARX.FR.Y.0005.000000T0000Z-130922T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 755 AM CDT SUN SEP 22 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... UNDER SUNNY SKIES...TEMPERATURES WILL QUICKLY WARM THROUGH THE 30S AND 40S DURING THE NEXT 2 HOURS. AS A RESULT...THE THREAT FOR FROST HAS ENDED. AS A RESULT...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM CDT. $$ BOYNE WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 21, 3:11 AM CDT, 1 minute earlier.
Area forecast discussion, Sep 21, 3:11 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
311 AM CDT SAT SEP 21 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 311 AM CDT SAT SEP 21 2013
THE MAIN FOCUS INTO TONIGHT IS WITH THE POTENTIAL FOR FROST IN
CENTRAL WISCONSIN.
UPPER LEVEL TO SURFACE RIDGING IS PUSHING INTO THE REGION FROM THE
WEST AS AN UPPER LEVEL TROUGH PROPAGATES TO THE EAST ACROSS THE
UPPER GREAT LAKES. LOW LEVEL COLD AIR ADVECTION ON THE BACK SIDE
OF THIS TROUGH HAS BROUGHT SOME STRATUS ALONG WITH IT ACROSS
NORTHWEST WISCONSIN. BASED ON 21.05Z HRRR/RAP GUIDANCE...THIS
STRATUS WILL DROP TO THE SOUTHEAST ACROSS WESTERN/CENTRAL
WISCONSIN THIS MORNING BEFORE SHIFTING TO THE EAST AND MIXING OUT
THIS AFTERNOON. TEMPERATURES WILL STRUGGLE TO CLIMB MUCH TODAY AS
THE CORE OF THE 850MB POOL OF 4C AIR SITS OVER THE REGION.
WITH THE CENTER OF A SURFACE RIDGE OF HIGH PRESSURE SETTLING OVER
CENTRAL WISCONSIN TONIGHT...IDEAL RADIATIONAL COOLING CONDITIONS
WILL TAKE PLACE WITH CLEAR SKIES AND LIGHT WINDS. SOME WEAK LOW
LEVEL WARM AIR ADVECTION STARTS UP FROM THE WEST OVERNIGHT...BUT
THINK THAT THIS WILL NOT AFFECT TEMPERATURES TOO MUCH IN CENTRAL
WISCONSIN. WITH 21.00Z GUIDANCE ALL SHOWING TEMPERATURES DROPPING
INTO THE 32-35F RANGE TONIGHT...WILL BE ISSUING A FROST ADVISORY
FOR THE TYPICAL COLD SPOTS IN CENTRAL WISCONSIN.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 311 AM CDT SAT SEP 21 2013
NOT MUCH TO REPORT ON FOR NEXT WEEK EXCEPT THAT THERE WILL BE A
GRADUAL WARMING TREND AS THE UPPER LEVEL FLOW BECOMES A BIT MORE
SOUTHWESTERLY. THE MAIN INITIAL FEATURE TO WATCH IS A MID LEVEL
TROUGH THAT IS CURRENTLY JUST OFF OF THE COAST OF THE PACIFIC
NORTHWEST. THIS TROUGH WILL PROPAGATE QUICKLY TO THE EAST THROUGH
THE ROCKIES AND INTO THE CENTRAL PLAINS BY MONDAY BEFORE IT
ATTEMPTS TO LIFT TO THE NORTHEAST ON TUESDAY. THE 21.00Z
NAM/GFS/ECMWF/GEM ALL SHOW VARYING SOLUTIONS OF WHAT TO DO WITH
THIS TROUGH...BUT THEY ALL SHOW THE SAME WEAKENING TREND WITH IT
AS IT ENTERS THE UPPER MISSISSIPPI RIVER VALLEY. CURRENTLY HAVE A
DRY FORECAST GOING...BUT WILL HAVE TO SEE IF WHAT IS LEFT OF THE
MID LEVEL FORCING CAN OVERCOME THE SUBSTANTIALLY DRY LOW TO MID
LEVEL LAYER.
BEYOND THAT...THE NEXT SYSTEM IS A BROAD MID LEVEL TROUGH THAT
TAKES SHAPE IN THE NORTHERN ROCKIES WHILE MID LEVEL RIDGING GETS
AMPLIFIED TO THE EAST OF IT. THE 21.00Z GFS IS FASTER WITH
BRINGING A SURFACE LOW AND COLD FRONT INTO THE REGION COMPARED TO
THE 21.00Z ECMWF WITH FROPA RANGING FROM LATE THURSDAY NIGHT TO
FRIDAY NIGHT BETWEEN THESE FORMS OF GUIDANCE. IF THE SLOWER ECMWF
ENDS UP BEING CORRECT...TEMPERATURES WILL LIKELY BE WARMER THAN
CURRENTLY FORECAST ON FRIDAY WITH PRECIPITATION NOT GETTING IN
UNTIL FRIDAY NIGHT.
&&
.AVIATION...THROUGH 06Z SUNDAY
1148 PM CDT FRI SEP 20 2013
CLOUDS AND SHOWERS HAVE PASSED THE TAF LOCATIONS. OTHER THAN A FEW
STRAY BITS OF MID CLOUD...LOOKS LIKE SKC WILL PREVAIL THROUGH THE
NIGHT AND MUCH OF SATURDAY. NEXT CONCERN WILL BE ANY POTENTIAL FOR
VALLEY FOG AT KLSE SUNDAY MORNING...JUST BEYOND THIS FORECAST PERIOD.
WITH COOL AIR AND LIGHT WINDS IN PLACE AS RIDGE AXIS PASSES
OVERHEAD...SEEMS LIKE A GOOD BET. BUT THIS WILL BE ADDRESSED IN
THE NEXT ISSUANCE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY FOR
WIZ017-029-034-042>044.
MN...NONE.
IA...NONE.
&&
SHORT TERM...HALBACH
LONG TERM...HALBACH
AVIATION...MWHazardous weather outlook, Sep 20, 4:37 AM CDT, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 437 AM CDT FRI SEP 20 2013 WIZ017-029-034-042>044-211100- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR- 437 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST WILL BE POSSIBLE SUNDAY MORNING IN CENTRAL AND NORTH CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-211100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 437 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IT NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE
Nearby
Frost Advisories in Wisconsin, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.